Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 82, NWS Buffalo, NY

September 4, 2020

NWS Buffalo, NY issued this small craft advisory at Sep 4, 2020, 10:29 PM EDT. It took effect at Sep 5, 2020, 12:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2020, 10:29 PM EDT (02:29 UTC)
In effect from
Sep 5, 2020, 12:00 PM EDT
Expired
Sep 6, 2020, 4:50 AM EDT
In force
17 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

328 
WHUS71 KBUF 050229
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1029 PM EDT Fri Sep 4 2020

LEZ040-041-051030-
/O.NEW.KBUF.SC.Y.0082.200905T1600Z-200906T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1029 PM EDT Fri Sep 4 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 11 PM EDT
SATURDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From noon to 11 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-051030-
/O.NEW.KBUF.SC.Y.0082.200905T1600Z-200906T0300Z/
Upper Niagara River and Buffalo Harbor-
1029 PM EDT Fri Sep 4 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 11 PM EDT
SATURDAY...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From noon to 11 PM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-050600-
/O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1029 PM EDT Fri Sep 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 AM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-050600-
/O.CON.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1029 PM EDT Fri Sep 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 2 AM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
7 follow-up statements
703 
WHUS71 KBUF 050547
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
147 AM EDT Sat Sep 5 2020

LOZ043>045-050700-
/O.CAN.KBUF.SC.Y.0080.000000T0000Z-200905T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
147 AM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LEZ040-041-051400-
/O.CON.KBUF.SC.Y.0082.200905T1600Z-200906T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
147 AM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From noon today to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-051400-
/O.CON.KBUF.SC.Y.0082.200905T1600Z-200906T0300Z/
Upper Niagara River and Buffalo Harbor-
147 AM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From noon today to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
556 
WHUS71 KBUF 050814
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
414 AM EDT Sat Sep 5 2020

LEZ040-041-051615-
/O.CON.KBUF.SC.Y.0082.200905T1600Z-200906T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
414 AM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From noon today to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-051615-
/O.CON.KBUF.SC.Y.0082.200905T1600Z-200906T0300Z/
Upper Niagara River and Buffalo Harbor-
414 AM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From noon today to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
911 
WHUS71 KBUF 051347
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
947 AM EDT Sat Sep 5 2020

LEZ040-041-052200-
/O.CON.KBUF.SC.Y.0082.200905T1600Z-200906T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
947 AM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 4 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-052200-
/O.CON.KBUF.SC.Y.0082.200905T1600Z-200906T0300Z/
Upper Niagara River and Buffalo Harbor-
947 AM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
029 
WHUS71 KBUF 051838
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
238 PM EDT Sat Sep 5 2020

LEZ040-041-060300-
/O.CON.KBUF.SC.Y.0082.000000T0000Z-200906T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
238 PM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-060300-
/O.CON.KBUF.SC.Y.0082.000000T0000Z-200906T0300Z/
Upper Niagara River and Buffalo Harbor-
238 PM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
185 
WHUS71 KBUF 052028
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
428 PM EDT Sat Sep 5 2020

LOZ044-045-060430-
/O.EXB.KBUF.SC.Y.0082.200906T0300Z-200906T0900Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
428 PM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT SUNDAY...

* WHAT...West winds increasing to 15 to 25 knots and waves 3 to 5
  feet expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...From 11 PM this evening to 5 AM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-060430-
/O.EXT.KBUF.SC.Y.0082.000000T0000Z-200906T0900Z/
Upper Niagara River and Buffalo Harbor-
428 PM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-060300-
/O.CON.KBUF.SC.Y.0082.000000T0000Z-200906T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
428 PM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
359 
WHUS71 KBUF 060112
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
912 PM EDT Sat Sep 5 2020

LEZ040-041-060215-
/O.CAN.KBUF.SC.Y.0082.000000T0000Z-200906T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
912 PM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

LEZ020-060215-
/O.CAN.KBUF.SC.Y.0082.000000T0000Z-200906T0900Z/
Upper Niagara River and Buffalo Harbor-
912 PM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ044-045-060900-
/O.CON.KBUF.SC.Y.0082.200906T0300Z-200906T0900Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
912 PM EDT Sat Sep 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...Waves 3 to 5 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
224 
WHUS71 KBUF 060850
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
450 AM EDT Sun Sep 6 2020

LOZ044-045-061000-
/O.CAN.KBUF.SC.Y.0082.000000T0000Z-200906T0900Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
450 AM EDT Sun Sep 6 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 7:24 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 4, 7:24 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
724 PM EDT Fri Sep 4 2020

.SYNOPSIS...
Seasonable temperatures will remain across the Eastern Great Lakes
this weekend, with just a small chance for a few showers Saturday
afternoon. A warming trend will commence Labor Day, with a very warm
airmass remaining over the region into the middle of next week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Visible satellite imagery shows a persistent convergence zone now
from Lake Erie to Wayne County, the remnants of a lake breeze driven
convergence zone from earlier. There have even been a few heavy
showers along this ribbon of convergence, mainly across Genesee
County. This area of convergence will break down by mid
evening, and increasing lake instability will support lake
effect clouds over and east of the lakes, while inland areas
tend to clear.

For tonight the region will remain mostly dry and cool. While inland
areas become star-lit and cool, a land breeze convergent zone will
form over the open waters, especially Lake Ontario. This cool
airmass (850 hPa temperatures around +6-7C) over the warm lake
waters (21-22C) will create lake induced instability that with low
level convergence from a land breeze...will form a narrow line of
lake clouds and scattered showers over the open lake waters. This
activity will then drift towards the eastern Lake Ontario shoreline
at times tonight through Saturday morning, mainly across the Tug
Hill region.

Saturday the base of the upper level trough will swing across our
region. While the day may start mainly clear outside of lake clouds,
steep low level lapse rates will likely bring a wealth of clouds
through the midday and afternoon hours, and possibly even a few
scattered showers as shown by several of the high-res models. As
drier air follows the trough, and lapse rates weaken, clouds will
thin through the evening hours. There likely will again be a chance
for a few showers over the lake waters Saturday night, with the
activity drifting eastwards towards shore in the pre-dawn hours,
especially the east end of Lake Ontario.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Broad surface high pressure will continue to build back northward
across the area from the Mid-Atlantic Sunday promoting dry
conditions to finish out the weekend.

Heading into the new work week, a large upper level trough will
begin to carve out over north central CONUS. As the trough deepens
across the the bread-basket region of the country, upper level
ridges will amplify on the both the east and west coasts of the
CONUS. A fairly tight baroclinic zone will develop on the eastern
periphery of the upper level trough and remain northwest of the
forecast area through the end of this period. Translating this upper
level pattern down to the surface, a stationary boundary will
develop and waver back and forth beneath the aforementioned
baroclinic zone to our northwest. Meanwhile, a few areas of low
pressure will ride along the stationary boundary, which may produce
a few showers and thunderstorms as times as lows pass and stationary
boundary teeters back and forth. Otherwise, most of the time should
remain dry.

Temperatures and humidity levels will gradually increase throughout
the period. Highs on Sunday will be in the low to mid 70s and
increase to the low to mid 80s by Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The deepening trough from the first half of the week will develop a
cut off low over the Four Corners region of the country. With the
low breaking off, the upper level trough may deamplify a bit and
allow the trough to begin to push east. If this is the case, the
stationary boundary would be able to push east, which would increase
the chances for showers and thunderstorms through the later half of
the work week. Though due it is quite possible for the forecast to
change due to the uncertainty in regards to the amount of
deamplification of the upper level trough.

The warmer temperatures and elevated humidity levels will take a bit
of a tumble as the stationary front passes across the region, though
this also is quite dependent on the strength of the deamplification
of the upper level trough.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A narrow band of showers between KBUF and KROC will dissipate by mid
evening. Otherwise expect mainly dry conditions in most areas
tonight, although a few spotty lake effect showers will develop over
and east of Lake Ontario at times, mainly south of KART and
northeast of KFZY. Patches of clouds and lake effect clouds will
continue tonight, with VFR bases.

Lake effect clouds and scattered showers Saturday morning will end
by late morning. A mid level trough combined with daytime heating
and cool air aloft will support an increase in VFR level clouds
Saturday afternoon, with a few scattered showers possible. It will
turn quite breezy again Saturday afternoon, especially over and
northeast of Lake Erie where winds will gust to around 25 knots.

Outlook...

Saturday night...VFR.

Sunday through Wednesday...Mainly VFR except for local IFR in river
valley fog each late night and morning. LLWS possible Sunday night
and into Monday morning for the region.

&&

.MARINE...
Small craft conditions will continue this evening on the Lake waters
though westerly winds will weaken with the setting sun. This will
allow for the small craft to end on the Upper Niagara River early
this evening...with the small crafts for the Lakes ending later
through the night as waves subside.

Winds will likely again increase tomorrow, especially on Lake Erie
where another round of small crafts may be needed.

Colder air aloft and some lake response may support a few
waterspouts tonight through Saturday morning, especially near the
southeast corner of Lake Ontario. Another limited chance for
waterspouts exists on the Lakes, especially the eastern half of Lake
Ontario again Saturday night through early Sunday morning.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 2 AM EDT Saturday for NYZ004>007.
     Beach Hazards Statement until 11 PM EDT this evening for
     NYZ010-019-085.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ020-040-
         041.
         Small Craft Advisory until 2 AM EDT Saturday for
         LOZ043>045.
         Small Craft Advisory until midnight EDT tonight for LOZ042.

&&

SYNOPSIS...Hitchcock/Thomas
NEAR TERM...Hitchcock/Thomas
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...Hitchcock
MARINE...Hitchcock/Thomas
Hazardous weather outlook, Sep 4, 5:20 AM EDT, 17 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
520 AM EDT Fri Sep 4 2020

NYZ001>003-008-011>014-020-021-050930-
Niagara-Orleans-Monroe-Lewis-Genesee-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
520 AM EDT Fri Sep 4 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>007-050930-
Wayne-Northern Cayuga-Oswego-Jefferson-
520 AM EDT Fri Sep 4 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-050930-
Northern Erie-Chautauqua-Southern Erie-
520 AM EDT Fri Sep 4 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-SLZ022-024-050930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
520 AM EDT Fri Sep 4 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-050930-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
520 AM EDT Fri Sep 4 2020

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

There is a chance of waterspouts on Lake Ontario tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of waterspouts on Lake Ontario Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Sep 4, 7:03 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
703 PM EDT Fri Sep 4 2020

NYZ011-042345-
Genesee-
703 PM EDT Fri Sep 4 2020

...A HEAVY SHOWER WILL AFFECT CENTRAL GENESEE COUNTY...

At 702 PM EDT, a heavy shower was located over Batavia, moving east
at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
shower, along with brief heavy downpours.

Locations impacted include...
Batavia, Le Roy, Oakfield, Stafford, Corfu, Elba, East Bethany and
East Pembroke.

This includes Interstate 90 between exits 48 and 47.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4295 7841 4306 7840 4308 7795 4292 7794
TIME...MOT...LOC 2302Z 269DEG 28KT 4300 7815

Hitchcock
Local storm report, Sep 4, 8:51 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
851 PM EDT FRI SEP 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     WATER SPOUT      10 N OSWEGO             43.60N 76.50W
09/04/2020                   LOZ064             NY   TRAINED SPOTTER

            TWO WATERSPOUTS SPOTTED WELL OFFSHORE FROM
            SUNY OSWEGO.

0720 PM     WATER SPOUT      5 NW DUNKIRK            42.51N 79.43W
09/04/2020                   LEZ040             NY   TRAINED SPOTTER

            NARROW WATERSPOUT SPOTTED APPROXIMATELY 5
            MILES NORTHWEST OF DUNKIRK.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:19 PM EDTSpecial Marine WarningBUF41 min
Sep 4, 10:30 PM EDTBeach Hazards StatementBUFChautauqua, Erie23 hr
Sep 5, 3:03 AM EDTSpecial Marine WarningBUF117 min
Sep 5, 7:17 AM EDTSpecial Marine WarningBUF88 min
Sep 5, 10:01 AM EDTSpecial Marine WarningBUF119 min

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.